Error analysis of a semidiscrete numerical scheme for diffusion in axially symmetric surfaces

Deckelnick, K, Dziuk, G and Elliott, Charles Martin (2003) Error analysis of a semidiscrete numerical scheme for diffusion in axially symmetric surfaces. SIAM Journal on Numerical Analysis, 41 (6). pp. 2161-2179. ISSN 0036-1429

Full text not available from this repository.

Abstract

We analyze a semidiscrete numerical scheme for approximating the evolution of axially symmetric surfaces by surface diffusion. The fourth order equation is split into two coupled second order problems, which are approximated by linear finite elements. We prove error bounds for the resulting scheme and present numerical test calculations that confirm our analysis.

Item Type: Article
Keywords: Surface diffusion, Finite elements, Error estimates, Fourth order parabolic equation
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics
Depositing User: Charles Martin Elliott
Date Deposited: 16 Mar 2007
Last Modified: 09 Sep 2019 13:20
URI: http://sro.sussex.ac.uk/id/eprint/888
Google Scholar:13 Citations
📧 Request an update